If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

lower dose of a medication

Collapse

About the Author

Collapse

cynthiaG Find out more about cynthiaG
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • lower dose of a medication

    Has anyone been on verapamil and had their doseage decreased and felt better?
    \"It is not length of life, but depth of life.\"

    Ralph Waldo Emerson

  • #2
    Hi Cynthia--

    Not exactly--but I was originally on 240 mg Verapamil daily for about 6 years and didn't seem to notice it one way or another. Then I had a-fib that for the first time lasted a couple hours, and was put back into regular rhythm with a drug at the ER. After that my cardiologist added 20 mg. Atenelol daily. My pulse had been maintained at about 60 bpm, but then with the Atenelol dropped to 50 bpm or less. I called the cardiologist and said Yikes! how slow is too slow (we know 0 ain't good) and they dropped the Verapamil to 120 mg. with the 20 mg. Atenelol --pulse went back to 60 bpm normally at rest, no feeling of any side effects, so that's what I've taken since then (3 years.) So they halved the Verapamil, but to get a good combination with the newly added Atenelol.

    I guess there's many possible combinations, our individual differences, plus the doctor's different choices--when it isn't working well, how folks figure it out I don't know. Good luck getting yours "right". --Lisa I.

    Comment

    Working...
    X